10-Year-Old Dies at Tema hospital -If an over zealous pharmacist did not go ahead to change the doctor’s prescription, Mrs. Mabel Senahey’s son would probably still be alive.
This is a sad story of a boy who died as a result of medical negligence at the Tema general hospital.
See Also: Malaria Vaccine Tested First in Ghana, Kenya, and Malawi
The 10-year-old boy died after he took a 75 milligram of Naklofen drug administered to him at the Tema General Hospital, according to his mother. The boy who was suffering from minor pains for which reason he was sent to the hospital, she narrated.
According to the deceased’s mother, Mrs. Senahey the doctor had prescribed 50mg of the drug for her son, but the pharmacist changed it to 75mg.
The woman who was speaking to Joy News continued that when she notified the doctor about the discrepancy, she directed her to administer that dosage. Reluctantly adhering to the doctor’s orders, the woman administered the drug to her boy.
However, Mrs. Senahey said the boy complained of heart burns and stomach ache after taking the 75mg of the drug prescribed for him.
The 10-year-old boy suddenly became sweaty but the doctor failed to attend to him when he was brought back to the hospital, the mother claimed.
The woman who was already panicking at the time called for assistance from the nurses on duty to no avail. She said that her repeated attempts to get the nurses on duty to call in any of the doctors were not fruitful.
See Also: 10 Countries Where Use Of Marijuana Is Legal
The grieving woman said the nurses were all asleep while her son moaned in pains. The long groaning and moaning later ended with a painful transit to another world as the young boy gave up the ghost in the presence of his weeping mother.
Mrs. Senahey is blaming his boy’s death on the hospital’s negligence and incompetence. Family members who took the boy’s body to another hospital for an autopsy on Tuesday said they saw blood oozing from the deceased’s nose and ears.
The mother is demanding justice against the hospital workers who carelessly caused his son’s death. Meanwhile, Joy News checks at the hospital have revealed the 75mg of the Naklofen drug is not ideal for a 10-year-old boy.
Although the grieving mother has not dwelt on the legal implications of the hospital’s carelessness, this could lead to some legal sanctions against the hospital.
According to reports, the hospital management will commence investigations into the circumstances that led to the boy’s death.
Director of the Hospital Dr. Opoku Adusei has assured that his outfit will do well to ascertain the cause of death of the ten-year-old boy.
Join GhanaStar.com to receive daily email alerts of breaking news in Ghana. GhanaStar.com is your source for all Ghana News. Get the latest Ghana news, breaking news, sports, politics, entertainment and more about Ghana, Africa and beyond.